Previous |  Up |  Next

Article

Keywords:
sequence-covering mappings; sequentially-quotient mappings; compact mappings; weaker metric topology
Summary:
If $X$ is a space that can be mapped onto a metric space by a one-to-one mapping, then $X$ is said to have a weaker metric topology. \endgraf In this paper, we give characterizations of sequence-covering compact images and sequentially-quotient compact images of spaces with a weaker metric topology. The main results are that \endgraf (1) $Y$ is a sequence-covering compact image of a space with a weaker metric topology if and only if $Y$ has a sequence $\{\mathcal F_i\}_{i\in \mathbb N}$ of point-finite $cs$-covers such that $ {\bigcap _{i\in \mathbb N}}\mathop{\rm st} (y,\mathcal F_i)=\{y\}$ for each $y\in Y$. \endgraf (2) $Y$ is a sequentially-quotient compact image of a space with a weaker metric topology if and only if $Y$ has a sequence $\{\mathcal F_i\}_{i\in \mathbb N}$ of point-finite $cs^*$-covers such that ${\bigcap _{i\in \mathbb N}}\mathop{\rm st} (y,\mathcal F_i)=\{y\}$ for each $y\in Y$.
References:
[1] Arhangel'skii, A. V.: Mappings and spaces. Russian Math. Surveys 21 (1966), 115-162. DOI 10.1070/RM1966v021n04ABEH004169 | MR 0227950
[2] Chaber, J.: Mappings onto metric spaces. Topology Appl. 14 (1982), 31-42. DOI 10.1016/0166-8641(82)90045-1 | MR 0662810 | Zbl 0491.54006
[3] Engelking, R.: General Topology. PWN, Warszawa (1977). MR 0500780 | Zbl 0373.54002
[4] Foged, L.: A characterization of closed images of metric spaces. Proc AMS 95 (1985), 487-490. MR 0806093 | Zbl 0592.54027
[5] Franklin, S. P.: Spaces in which sequences suffice. Fund. Math. 57 (1965), 107-115. MR 0180954 | Zbl 0132.17802
[6] Ge, Y.: On compact images of locally separable metric spaces. Topology Proc. 27 (2003), 351-360. MR 2048944 | Zbl 1072.54020
[7] Gruenhage, G., Michael, E., Tanaka, Y.: Spaces determined by point-countable covers. Pacific J. Math. 113 (1984), 303-332. DOI 10.2140/pjm.1984.113.303 | MR 0749538 | Zbl 0561.54016
[8] Liu, C., Tanaka, Y.: Spaces with certain compact-countable k-network, and questions. Questions Answers Gen. Topology 14 (1996), 15-37. MR 1384050
[9] Lin, S.: Point-Countable Covers and Sequence-Covering Mappings. Chinese Science Press, Beijing (2002). MR 1939779 | Zbl 1004.54001
[10] Lin, S.: A note on sequence-covering mappings. Acta Math Hungar 107 (2005), 193-197. MR 2148582 | Zbl 1081.54025
[11] Lin, S., Liu, C.: On spaces with point-countable $cs$-networks. Topology Appl. 74 (1996), 51-60. DOI 10.1016/S0166-8641(96)00043-0 | MR 1425925 | Zbl 0869.54036
[12] Lin, S., Yan, P.: Sequence-covering maps of metric spaces. Topology Appl. 109 (2001), 301-314. DOI 10.1016/S0166-8641(99)00163-7 | MR 1807392 | Zbl 0966.54012
[13] Lin, S., Yan, P.: On sequence-covering compact mappings. Acta Math. Sinica 44 (2001), 175-182. MR 1819992 | Zbl 1005.54031
[14] Tanaka, Y.: Symmetric spaces, $g$-developable spaces and $g$-metrizable spaces. Math. Japonica 36 (1991), 71-84. MR 1093356 | Zbl 0732.54023
[15] Tanaka, Y., Xia, S.: Certain $s$-images of locally separable metric spaces. Questions Answers Gen. Topology 14 (1996), 217-231. MR 1403347 | Zbl 0858.54030
[16] Yan, P.: The compact images of metric spaces. J. Math. Study 30 (1997), 185-187. MR 1468151 | Zbl 0918.54029
[17] Yan, P.: On strong sequence-covering compact mapping. Northeastern Math. J. 14 (1998), 341-344. MR 1685267
Partner of
EuDML logo